Side Effects Of Accidentally Swallowing Eye Drops?
3 days ago I used eye drops, then accidentally swallowed, and for the past 3 days sometimes my throat felt bitter? Is that normal?
Thank you for using the HealthReplies.com consulting service
Between the eyes, nose and throat, there is an interconnected channel. So it is not uncommon if eye drops that have been dropped into the eye will enter the channel to the throat. When it reaches the base of the tongue, the sense of taste will feel the bitter sensation of the incoming drug.
If you do not find other complaints such as fainting or loss of consciousness, respiratory problems, impaired body coordination due to nerve disorders that occur, seizures, impaired vision, nausea and vomiting, you do not need to worry.
The bitter sensation will gradually disappear over time. However, if there are other complaints such as sore throat, difficulty breathing, irritation reaction, you should immediately consult it directly to the nearest doctor for examination.
Indeed there are dangerous ingredients in eye drops which if swallowed or enter the body will cause serious complications. Tetrahydrozoline is an active ingredient commonly found in eye drops. The effect will affect the nervous system and blood vessels. The use of this substance outside of proper use will increase the risk of organ failure.
Therefore, before you use eye drops, it's good to be careful and always consult with your nearest doctor.
Thus the information that I can convey, hopefully it helps